ACG clinical guideline: The diagnosis and management of idiosyncratic drug-induced liver injury

Naga P. Chalasani, Paul H. Hayashi, Herbert L. Bonkovsky, Victor J. Navarro, William M. Lee, Robert J. Fontana

Research output: Contribution to journalReview article

331 Scopus citations

Abstract

Idiosyncratic drug-induced liver injury (DILI) is a rare adverse drug reaction and it can lead to jaundice, liver failure, or even death. Antimicrobials and herbal and dietary supplements are among the most common therapeutic classes to cause DILI in the Western world. DILI is a diagnosis of exclusion and thus careful history taking and thorough work-up for competing etiologies are essential for its timely diagnosis. In this ACG Clinical Guideline, the authors present an evidence-based approach to diagnosis and management of DILI with special emphasis on DILI due to herbal and dietary supplements and DILI occurring in individuals with underlying liver disease.

Original languageEnglish (US)
Pages (from-to)950-966
Number of pages17
JournalAmerican Journal of Gastroenterology
Volume109
Issue number7
DOIs
StatePublished - Jul 2014

ASJC Scopus subject areas

  • Hepatology
  • Gastroenterology

Fingerprint Dive into the research topics of 'ACG clinical guideline: The diagnosis and management of idiosyncratic drug-induced liver injury'. Together they form a unique fingerprint.

  • Cite this